Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

186 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Do you believe that more prescription medicine commercials should be pulled ?

Do you believe that more prescription medicine commercials should be pulled? Now that the Lipitor commercial with the famous heart Dr. has been shut down for misleading information, do you think that other medication commercials should be taken off the air - do you think these pharmaceutical companies are looking out for our best interests by bombarding people with their (to me) unorthodox commercials.
Mon, 14 Dec 2009
Report Abuse
Question is related to
Drug/Medication ,  
  User's Response
's  Response
Yes, the medication commercials should be stopped. All of them. People see a commercial and think they need the new drug they saw on TV. The commercials should be replaced with a constant drone about exercise and proper diet. Oh, but I guess no one would make any money off of that. And, don't you think all that advertising plays into the increase in drug costs? I do.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I was diagnosed with bronchitis 3 days ago. I was given prescriptions for a nebulizer, Ipratropium Bromide and Albuterol Sulfate, and Tessalon Pearls. I m getting a fluttering feeling in my chest at my sternum. I m still very wheezy even after using the nebulizer. Should I go to the ER or wait to see my PCP?

doctor1 MD

My granddaughter (15) was put on Prozac (40 mg.) to control anxiety. It caused manic and depersonalization and social disinhibition. Now they want to take her off Prozac and put her on Lithium. I am concerned and believe they should just take her off Prozac and identify how severe the anxiety is before trying to control the mania (which I believe is a side effect of Prozac) and put her on another drug.

doctor1 MD

My daughter was diagnosed with general anxiety disorder. She started taking 5mg lexepro 3/2. At the moment she is very distraught and crying. She was also given a prescription for Ativan? Generic is lorazepam. She just got this prescription and has not yet taken it. At the moment she said she doesn’t need to take it because she doesn’t feel anxious but feels depressed and doesn’t think it will help. As it is very late and we are both tired, should I try to convince her to take it or see how tonight goes?

Recent questions on  Lipitor

doctor1 MD

Over the last 7-8 years I had recurring chest pain . A series of tests were done including ECGs, stress test, halter test, Percentine perfusion test and CT scan andin late 2011 my cardiologist concluded that the symptoms were not heart related. Over the last two months my symptoms have returned: chest pain radiating into left arm, left side rib cage, chronic headache, sometime severe usually pressure in the ears and around them. Usually I wake up very early in the morning with chest pain, sometime palpitations and headache. Today I had a severe attack of headache as if my head is in a vice. It continues. I suffer from Acid reflux, somewhat hi blood pressure ( highest readinfg 139/ 78; average of last 11 readings 128/72) hi cholesterol, hypo thyroid (TSH up to 21.8). I am on Nexium 40mg, Metoprolol 50mg, Lipitor 20mg and El Troxin 0.075. My Endicronologist is trying to calibrate the Eltroxin dose. He thinks my symptoms are not Thyroid related. I have been trying to get an appointment with my GP since june 25. She is on holiday and the earliest appointment I got is August 17. My symptoms -- chest pain, headache, radiating pain in shoulder blade, sometimes left ribs, pressure in the eyes, ears continue and I think progressively getting worse. I was treated for prostate 8 years ago, monitored annually the PSA has been much below zero, negligible sometime difficult to trace. Sorry for such a complicated story. I do not know what to do. Should I go to the emergency everyday???? Will appreciate any suggestions

doctor1 MD

Hello, my husband has developed a sudden and moderately severe rash (hives?). He has most recently had lidocaine shots and topical ointment. He also has started to take Lipitor and Diovan within the last 2 months. Could the rash be caused by these medications and is it serious? Thank you.

doctor1 MD

Cocktail after Ministroke Hate taking Drugs Which are incompatible please?Coversal (High BP) 10 mg Centyl 2.5 mg (5 mg?) Aspirin 60 mg Lipitor 40 mg!!!!!!! Valium 2/4 mg (Sleeping) Paracetemol 0.5g (Pain) Any definitive natural food substitutes? Ron Age 80 Zoologist

doctor1 MD

Hi, I am 63, type II diabetic, on a bunch of meds (Byetta, Lantus, Lipitor, etc.) and am impotant. Tonight I did manage to ejaculate ... it has been at least 6 months ... and the semen was "brownish." I have an outstanding Doctor and will ask him also but thought ... why not try this??? Many thanks, JIM

doctor1 MD

I have had a chronic sore throat wit he feeling of a lump in my pharynx for about twelve weeks. No cough , no taste of blood. I have had episodes of GERD on a sporadic basis. My voice is affected. I take Lipitor and lisinipril daily.

doctor1 MD

Hello, I am a 64 year old healthy male. For more then 25 years I have been taking statins for high cholesterol , lipitor and others however now I am using repatha injection once a month to keep my cholesterol low. Now over the course of these...

doctor1 MD

I am a healthy 79 year old male 5foot 10 190 pounds.i exercise daily and do moderate farm chores.beginning within a week after beginning Lipitor there has feen a nearly total loss of libido. Is there a connection?